MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-150-P-NS-DAV
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, during an endovascular treatment procedure, a cxi support catheter's hub separated.The device package was not damaged.Another manufacturer's 45-centimeter sheath was used during the procedure.Access was obtained in the left femoral artery and a contralateral approach was used to target a thirty-centimeter, calcified, chronic total occlusion in the right superficial femoral artery.The anatomy was reportedly calcified, beginning at the access site, and the aortic bifurcation was tight.After another manufacturer's wire guide was passed, the hub of the catheter broke, reportedly due to the calcified lesion.Per the reporter, resistance was not encountered upon advancement of the wire or the catheter.Another manufacturer's device was used to cross the lesion and complete the procedure.The physician commented that the cxi was "overloaded" due to the highly calcified lesion.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and evaluation of the device on (b)(6) 2023, the catheter material was separated at the level of the hub, with catheter material remaining inside the hub.
 
Additional Manufacturer Narrative
E1: customer name and address= address line 2: (b)(6).Phone: (b)(6).H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, during an endovascular treatment procedure, a cxi support catheter's hub separated.The device package was not damaged.Another manufacturer's 45-centimeter sheath was used during the procedure.Access was obtained in the left femoral artery and a contralateral approach was used to target a thirty-centimeter, calcified, chronic total occlusion in the right superficial femoral artery.The anatomy was reportedly calcified, beginning at the access site, and the aortic bifurcation was tight.After another manufacturer's wire guide was passed, the hub of the catheter broke, reportedly due to the calcified lesion.Per the reporter, resistance was not encountered upon advancement of the wire or the catheter.Another manufacturer's device was used to cross the lesion and complete the procedure.The physician commented that the cxi was "overloaded" due to the highly calcified lesion.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and evaluation of the device on 31jul2023, the catheter material was separated at the level of the hub, with catheter material remaining inside the hub.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The catheter tubing was separated just below the hub, leaving catheter material in the hub.The distal tip was out-of-round.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿the catheter should not be advanced through an area of resistance unless the source of the resistance is identified under fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s calcified and chronic totally occluded anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17514493
Report Number1820334-2023-01068
Device Sequence Number7928109
Product Code KRA
UDI-Device Identifier00827002525450
UDI-Public(01)00827002525450(17)251012(10)15014921
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Catalogue NumberCXI-4.0-35-150-P-NS-DAV
Device Lot Number15014921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/25/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI INTECC/CROSSLEAD; TERUMO/DESTINATION 45CM
Patient SexUnknown